×

Some results on traceless decomposition of tensors. (English. Russian original) Zbl 1332.53020

J. Math. Sci., New York 174, No. 5, 627-640 (2011); translation from Itogi Nauki Tekh., Ser. Sovrem. Mat. Prilozh., Temat. Obz. 124, No. 1 (2010).
On a Riemannian manifold \(M\) with metric tensor \(g_{ij}\) any tensor \(T\) of type \((0,q)\) has a decomposition \(T=\widetilde{T}+R\), where \(R\) is a sum of \(s<q(q+)/2\) tensors of the form \[ g_{i_{k_\sigma}i_{l_\sigma}}\cdot \overset{(k_\sigma,i_\sigma)}{M}_{i_1,\dots,i_{k_\sigma-1},i_{k_\sigma+1},\dots,i_{l_\sigma-1}, i_{l_\sigma+1},\dots,i_q}, \] where \((i_{k_\sigma},i_{l_\sigma})\) are \(s\) pairs of indices, \(\sigma=1,\dots,s\), such that \(k_\sigma<l_\sigma\) and \(\overset{(k_\sigma,i_\sigma)}{M}\) are tensors of type \((0,q-2)\). Moreover, \(\widetilde{T}\) satisfies the trace condition \(\widetilde{T}_{i_1\cdots i_{k_\sigma}\cdots i_{l_\sigma}\cdots i_q} g^{i_{k_\sigma}i_{l_\sigma}}=0\) for \(\sigma=1,\dots,s\). Similar results hold for mixed tensors \(T\) of type \((p,q)\). The authors here follow investigations of D. Krupka [Linear Multilinear Algebra 54, No. 4, 235–263 (2006; Zbl 1103.15015)] and the author [in: Differential geometry and applications. Proceedings of the 6th international conference, Brno, Czech Republic, August 28–September 1, 1995. Brno: Masaryk University. 45–50 (1996; Zbl 0858.15020)]. For a more general decomposition theorem of this kind occurring in the paper of Krupka, a more constructive proof of the uniqueness of the decomposition is given reducing it to linear equations for the coefficients of the tensors in question.
Another trace condition, called \(F\)-tracial, is defined in terms of an arbitrary \((1,1)\)-tensor \(F\). Furthermore, quaternionic traceless decompositions, generalized decompositions of Ricci and Riemann tensors, of holomorphic projective curvature tensors and Bochner tensors on Kählerian and Hermitian spaces and relations with recurrence are considered. Various examples of such decompositions are included.

MSC:

53A45 Differential geometric aspects in vector and tensor analysis
53B20 Local Riemannian geometry
53B05 Linear and affine connections
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] M. Crasmareanu, ”The decomposition and recurency,” Acta Univ. Palacki. Olomuc., Fac. Rer. Nat., Mathematica, 40, 43–46 (2001).
[2] L. P. Eisenhart, Non-Riemannian Geometry, Amer. Math. Soc. Colloquium Publications, Vol. 8 (2000).
[3] M. Fecko, Differential Geometry and Lie Groups for Physicists, Cambridge Univ. Press (2006). · Zbl 1121.53001
[4] M. Jukl, L. Juklová, and J. Mikeš, ”The decomposition of tensor spaces with almost complex structure,” In: APLIMAT 2006, Part II, Bratislava (2006), pp. 99–104.
[5] D. Krupka, ”The trace decomposition problem”, Beirtr. Alg. Geom., 36, No. 2, 303–315 (1995). · Zbl 0839.15024
[6] D. Krupka, ”The trace decomposition of tensor spaces,” Lin. Multilin. Alg., 54, No. 4, 235–263 (2006). · Zbl 1103.15015
[7] L. Lakomá and M. Jukl, ”The decomposition of tensor spaces with almost complex structure,” Rend. Circ. Mat. Palermo, Ser. II, Suppl. 72, 145–150 (2004). · Zbl 1064.53015
[8] L. Lakomá and J. Mikeš, ”On the special trace decomposition problem on quaternionic structure,” In: Proceedings of the Third International Workshop on Differential Geometry and Its Appications, The First German–Romanian Seminar on Geometry, Sibiu, Romania, Sept. 1997, pp. 225–229.
[9] L. Lakomá, J. Mikeš, and L. Mikušová, ”Decomposition of tensor spaces,” In: Proceedings of Conference, Brno, Czech Republic, Aug. 1998.
[10] J. Mikeš, Geodesics and Holomorphic Projective Mappings of Special Riemannian Spaces, Candidate’s Dissertation [in Russsian], Odessa State University, Odessa (1979).
[11] J. Mikeš, ”Global geodesic mappings and their generalizations for compact Riemannian spaces,” In: Differential Geometry and Its Applications, Proceedings of the 5th International Conference, Opava, August 24–28, 1992, 1, Open Education and Sciences, Silesian Univ. Math. Publ., (Opava) (1993), pp. 143–149.
[12] J. Mikeš, ”On general trace decomposition problem,” In: Proceedings of Conference, Brno, Czech Republic, 1995, pp. 45–50.
[13] J. Mikeš, ”Geodesic mappings of affine-connected and Riemannian spaces,” J. Math. Sci., 78, 311–333 (1996). · Zbl 0866.53028
[14] J. Mikeš, ”Holomorphically projective mappings and their generalizations,” J. Math. Sci., 3, 1334–1353 (1998). · Zbl 0983.53013
[15] J. Mikeš, V. Kiosak, and A. Vanžurová, Geodesic Mappings of Manifolds with Affine Connection, UP Olomouc (2008).
[16] N. S. Sinyukov, Geodesic Mappings of Riemannian Spaces [in Russian], Nauka, Moscow (1979). · Zbl 0637.53020
[17] V. V. Vishnevskii, A. P. Shirokov, and V. V. Shurygin, Spaces over Algebras [in Russian], Kazan’ University, Kazan’ (1985). · Zbl 0592.53001
[18] H. Weyl, The Classical Groups, Princeton Univ. Press (1946). · Zbl 1024.20502
[19] K. Yano, Differential Geometry on Complex and Almost Complex Spaces, XII, Pergamon Press, Oxford-London-New York-Paris-Frankfurt (1965). · Zbl 0127.12405
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.